Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

A \'sweeter\' alternative to tobacco.

The 'No Smoking' signs in public places may soon become redundant. Tobacco companies in Britain are all set to launch mint candies containing nicotine in the market. Each candy will contain 1 mg of nicotine, the same as in one cigarette. The nicotine candy called cigarette, made mostly of crushed tobacco, would be sold in packets with the cost of each pack being the same as a packet of cigarettes. The advertising of the gum is being done aggressively to promote its image of being a socially appropriate form of 'smokeless' smoking. Though the cigarette's are meant to be sold in child resistant packages, they are being seen by experts as having the potential to attract children more than cigarettes do. Experts also believe that they could be more harmful since while smoking a person inhales nicotine by and by, whereas all the nicotine in the candy will be available to him at one go. Nicotine is an addictive substance that is present in cigarettes and in the long run causes diseases such as cancers of the lungs, mouth, throat and contributes to CHD and chronic lung disease. Smokers become addicted to nicotine with regular smoking and may show withdrawal symptoms when they attempt to shun the habit. Smoking and consumption of tobacco are two of the main causes of deaths all over the world. At a time when nicotine patches and other substances are endeavoring to reduce the incidence of consumption of addictive substances, such cigarette's may not stand in very good stead with anti-nicotine campaigners.
Tue, 28 Jul 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
  User's Response
's  Response
One such herbal alternative is called wild dagga, or 'Lion's tail'. It has been used with great success as a tobacco alternative, as well as a cannabis alternative. It is completely legal in any place in the world and is available on thousands of websites online. It has an calming and euphoric effect helping one to be able to focus on getting on with life without all the nasty health issues that tobacco presents. Another alternative is the many other smoking blends called by various names. 'Devil's weed' smoking blend, 'Yuba Gold' smoking blend, 'Demonillia' smoking blend, 'Buddah's' blend, and hundreds of other alternatives that can give a very satisfying smoke without all the tar, nicotine, and the hundreds of other nasty chemical additives added by the companies to the tobacco or sprayed on the paper to make it even more addictive. (Don't believe it? Try holding any brand of cigarettes under a black light!)
  User's Response
mishra.chitrangada's  Response
What are the withdrawal effects of smoking? Withdrawal symptoms begin as soon as four hours after the last cigarette, generally peak in intensity at three to five days, and disappear after two weeks. They include both physical and mental symptoms. During the quitting process people should consider the physical symptoms like tingling in the hands and feet, sweating, intestinal disorders (cramps, nausea), and headache. Tension and craving build up during periods of withdrawal, sometimes to a nearly intolerable point. Nearly every moderate to heavy smoker experiences strong emotional and mental responses like feelings of being an infant, temper tantrums, intense needs, feelings of dependency, a state of near paralysis, insomnia, mental confusion, vagueness, irritability, anxiety to withdrawal.
  User's Response
nimitnish's  Response
Where can one get these smoking blends that have been talked about? Are these easily available in India?
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello sir, my husband and brother both are addicted to gutka..since 10 years..they stopped taking proper diet and they look pale day by day..please suggest which medicine should i give which help them to leave this habit..one more thing both of them don t want to get rid of it that is why i am asking for the medicine. Husband details:- Age - 35 yrs., Height - 5.7 weight - approx 48 kgs. no medical history till now. Brother Details:- Age - 27 yrs., Height - 5.9 weight - approx 60 kgs. no medical history till now.

doctor1 MD

Hi, I am 37 year old and am addicted to chewing guthka. This habit is for past 8 years, I started chewing gutkha as an alternative to smoking which I did for 5 years prior to this habit. I consume 6-7 pouches in a day. Although I do not have a strong urge of chewing but occasionally my mouth feels empty, the major issue is that of chewing in the toilet where I am unable to freshen up without this aid. I strongly feel that if I could go to toilet without having gutkha then I would easily be able to quit it once and for ever. Pls advise.

doctor1 MD

sir,Iam addicted to khaini tobacco for the last 12 years.Before I was fit and now I loose my weight and personality.But,now I want to quit and I Wish to know that after quitting how much time will be required to gain my weight and to bring my fitness back ?Another question is,What happen when you quit eating khaini Tobacco?And aiso answer me about effects of khaini Tobacco 0n facial and psychological?

Recent questions on  Withdrawal symptoms?

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no weaning off error/geodon just stopping them cold turkey and starting new drugs the following morning? Is this normal practice or should we be looking out for withdrawal symptoms or interactions of any kind?

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become cloudy when flushed. I have researched chronic pancreatitis and share similar symptoms. Usually my stool is harder and darker in color when I do not smoke previously for up to an hour or so. I have tried to quit smoking and will continue to do so in time but unfortunately, I do not have very much time to sit through withdrawal symptoms with my busy lifestyle. Sometimes I show signs of undigested food, possibly mucus in stool but I m not sure. Is there anything I can do? I do not have health insurance unfortunately. Are their alternatives to help regulate my digestive system?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...